Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Swelling after novacaine

11/06/2006

Question:

I had a new bridge installed this week in Tuesday. On Wednesday I woke up with the entire left side of my face swollen and large cancre sores in my mouth where the novacaine was injected. My lip is swollen and drooping on the left side of my mouth. I have been icing and using Advil to try to contain the swelling and that helps a bit.

Any advice?

Answer:

Please excuse the delay in response as I was out of the country. This is an unlikely reaction to anesthesia. If you have not already informed your dentist and visited him or her, please do so as soon as possible. This is likely infectious in origin or may be due to air in the tissue or other complication.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University